Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 37, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 29, 2008, 8:43 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 8:43 PM CDT (01:43 UTC)
- Expired
- May 29, 2008, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:45 PM CDT | TORNADO | 2 Sw Glen Elder, KS | MULTIPLE TORNADOES BEING REPORTED |
| May 29, 8:58 PM CDT | TORNADO | 1 E Glen Elder, KS | 15-20 POWER POLES DOWN...LARGE TORNADO REPORTED ON THE GROUND. |
| May 29, 9:14 PM CDT | TORNADO | 6 Sw Randall, KS | TORNADO OBSERVED BY SEVERAL STORM CHASERS. ESTIMATED TO BE ON THE GROUND FOR AT LEAST ONE MILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 300143 TORGID KSC089-123-300230- /O.NEW.KGID.TO.W.0037.080530T0143Z-080530T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 843 PM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS NORTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS THIS INCLUDES THE CITY OF BELOIT. * UNTIL 930 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 6 MILES SOUTHWEST OF GLEN ELDER...OR 14 MILES WEST OF BELOIT...MOVING EAST AT 38 MPH. * THE TORNADO WILL BE NEAR... BELOIT BY 900 PM CDT ASHERVILLE BY 910 PM CDT SCOTTSVILLE AND SIMPSON BY 915 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3953 9848 3965 9793 3936 9792 3930 9847 TIME...MOT...LOC 0143Z 258DEG 33KT 3943 9831 $$
5 follow-up statements
000 WWUS53 KGID 300148 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 848 PM CDT THU MAY 29 2008 KSC089-123-300230- /O.CON.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ JEWELL KS-MITCHELL KS- 848 PM CDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES... AT 844 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR GLEN ELDER...OR 11 MILES WEST OF BELOIT... MOVING EAST AT 34 MPH. THE TORNADO WILL BE NEAR... BELOIT BY 905 PM CDT ASHERVILLE AND SIMPSON BY 915 PM CDT SCOTTSVILLE BY 920 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3930 9847 3953 9848 3965 9793 3936 9792 TIME...MOT...LOC 0148Z 253DEG 29KT 3947 9828 $$
000 WWUS53 KGID 300152 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 852 PM CDT THU MAY 29 2008 KSC089-123-300230- /O.CON.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ JEWELL KS-MITCHELL KS- 852 PM CDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR GLEN ELDER...OR 9 MILES WEST OF BELOIT... MOVING EAST AT 34 MPH. THE TORNADO WILL BE NEAR... BELOIT BY 905 PM CDT ASHERVILLE BY 910 PM CDT SIMPSON BY 915 PM CDT SCOTTSVILLE BY 920 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3930 9847 3953 9848 3965 9793 3936 9792 TIME...MOT...LOC 0152Z 250DEG 30KT 3949 9824 $$
000 WWUS53 KGID 300201 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT THU MAY 29 2008 KSC089-123-300230- /O.CON.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ JEWELL KS-MITCHELL KS- 900 PM CDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST OF GLEN ELDER...OR 6 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 34 MPH. THE TORNADO WILL BE NEAR... SCOTTSVILLE BY 920 PM CDT SEVERAL POWER POLES HAVE BEEN REPORTED DOWN JUST EAST OF GLEN ELDER FROM A LARGE TORNADO REPORTED ON THE GROUND. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3955 9839 3965 9793 3942 9792 3941 9834 TIME...MOT...LOC 0200Z 240DEG 30KT 3953 9817 $$
000 WWUS53 KGID 300205 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 905 PM CDT THU MAY 29 2008 KSC089-123-300230- /O.CON.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ JEWELL KS-MITCHELL KS- 905 PM CDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR BELOIT...MOVING NORTHEAST AT 34 MPH. THE TORNADO WILL BE NEAR... SCOTTSVILLE BY 920 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3955 9839 3965 9793 3942 9792 3941 9834 TIME...MOT...LOC 0205Z 240DEG 30KT 3955 9812 $$
000 WWUS53 KGID 300221 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 920 PM CDT THU MAY 29 2008 KSC123-300230- /O.CAN.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ MITCHELL KS- 920 PM CDT THU MAY 29 2008 ...THE TORNADO WARNING FOR NORTHERN MITCHELL COUNTY IS CANCELLED... LAT...LON 3959 9817 3965 9793 3956 9793 3956 9817 TIME...MOT...LOC 0220Z 240DEG 30KT 3961 9798 $$ KSC089-300230- /O.CON.KGID.TO.W.0037.000000T0000Z-080530T0230Z/ JEWELL KS- 920 PM CDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN JEWELL COUNTY... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTHEASTERN JEWELL COUNTY...OR 10 MILES NORTHEAST OF BELOIT...MOVING NORTHEAST AT 34 MPH. A CONFIRMED TORNADO WAS ALSO LOCATED NEAR JEWELL...WITH DAMAGE BEING REPORTED ON THE SOUTH SIDE OF JEWELL. THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN JEWELL COUNTY AT 930 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3959 9817 3965 9793 3956 9793 3956 9817 TIME...MOT...LOC 0220Z 240DEG 30KT 3961 9798 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 6:34 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 29, 6:34 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT THU MAY 29 2008
.AVIATION...00Z KGRI TAF. SEVERE THUNDERSTORMS WILL BE IN THE AREA
TO KICK OFF THE FORECAST FOR THE FIRST SEVERAL HOURS OF THE
FORECAST THIS EVENING. COULD BE VERY LARGE HAIL AND TORNADOES IN
THE AREA. CONDITIONS WILL EVENTUALLY IMPROVE BY LATE EVENING AND
OVERNIGHT AS STORMS PUSH OFF TO THE EAST...AND BY
FRIDAY...CEILINGS SHOULD SCATTER.
&&
.PREV DISCUSSION... /ISSUED 226 PM CDT THU MAY 29 2008/
SHORT TERM...THROUGH TONIGHT. OBVIOUSLY THE MAIN CONCERN FOR
TONIGHT IS THE CHANCE OF SEVERE WEATHER AND FLOODING. AFTERNOON
SURFACE ANALYSIS PLACED A WARM FRONT ACROSS SOUTHERN SOUTH
DAKOTA...WITH A SURFACE LOW IN EASTERN COLORADO. A DRY LINE WAS
STRETCHING OUT OF THE LOW INTO WESTERN KANSAS...WHILE A WEAK TROUGH
WAS NOTED INTO SOUTHWEST NEBRASKA. IT APPEARS THE MAIN PROBLEM
INITIALLY WILL BE CONVECTION FIRING NEAR/ALONG THE DRYLINE AND THE
SUBTLE SURFACE TROUGH...AND THEN HAVING IT MOVE RAPIDLY TO THE
EAST/NORTHEAST. EFFECTIVE SHEAR VALUES WILL BE MORE THAN
SUFFICIENT FOR SUPERCELLS...WHILE 0-1KM HELICITY VALUES REACH
150-200 M2/S2 OVER THE ENTIRE FORECAST AREA. THE SIG TOR PARAMETER
FROM THE 09Z SREF BLANKETS MOST OF THE CWA WITH VALUES IN EXCESS
OF 2...AND ARE HIGHEST IN THE NORTHEAST QUARTER OF THE FORECAST
AREA. SUFFICE IT TO SAY...THE THREAT FOR SUPERCELLS WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES IS STILL ALL THERE.
HEAVY RAINFALL ALSO REMAINS AN ISSUE WITH PRECIPITABLE WATER VALUES
OF AROUND 1.5 INCHES FORECAST ACROSS THE AREA TONIGHT. EVEN THOUGH
THE STORMS WILL BE RELATIVELY RAPID MOVERS...THE CONCERN FOR
FLOODING REMAINS WITH AREA SOILS STILL VERY WET OR SATURATED. IT
APPEARS SOME AREAS COULD GET A COUPLE OF ROUNDS OF CONVECTION WITH
THE INITIAL ROUND COMING FROM THE DEVELOPMENT ALONG THE
DRYLINE...AND THEN MORE STORMS COMING AS THE SURFACE BOUNDARY BEHIND
THE DRYLINE PUSHES ACROSS THE REGION. THE CURRENT FLASH FLOOD WATCH
STILL APPEARS REASONABLE AND WILL LEAVE IT IN PLACE FOR TONIGHT.
A LESSER CONCERN FOR LATE THIS AFTERNOON INTO THE EARLY EVENING WILL
BE WINDS APPROACHING ADVISORY CRITERIA IN THE FAR SOUTH. RUC BUFR
SOUNDINGS NEAR KRSL AND KHYS SHOWS STRONG ENOUGH WINDS COULD GET
MIXED DOWN FOR A FEW HOURS ACROSS NORTH CENTRAL KANSAS TO PUSH
NEAR ADVISORY LEVELS. FOR NOW...WILL NOT GO WITH THE ADVISORY
SINCE IT GENERALLY APPEARS MARGINAL...BUT WILL CONTINUE TO MONITOR
OBSERVATIONS LATE THIS AFTERNOON.
LONG TERM...12Z FRIDAY THROUGH THURSDAY. MAIN FORECAST CONCERN WILL
BE CHANCE OF THUNDERSTORMS OFF AND ON THROUGH THE PERIOD.
SURFACE FRONT MOSTLY THROUGH THE FORECAST AREA BY FRIDAY MORNING.
EXPECT THAT PRECIPITATION WILL BE GONE BY MORNING. A WEAK SURFACE
HIGH AND UPPER RIDGE WILL MOVE INTO THE REGION AND CONTINUE TO
AFFECT THE AREA THROUGH EARLY SUNDAY. THROUGH THIS TIME...DRY
CONDITIONS ARE EXPECTED AND TEMPERATURES SHOULD BE JUST ABOVE
AVERAGE.
STARTING SUNDAY AFTERNOON...THE FIRST IN A SERIES OF SHORT WAVES
COME ACROSS THE RIDGE. AS THESE WAVES MOVE THROUGH...THERE WILL BE A
CHANCE OF THUNDERSTORMS. THE BEST CHANCES WILL BE SUNDAY AFTERNOON
AND NIGHT AS A SURFACE LOW TO THE SOUTH MOVES THROUGH AND BRINGS A
TROUGH ACROSS THE AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY AND MONDAY NIGHT AS THE LOW AND COLD FRONT SAG TO THE SOUTH
AND BRING POST FRONTAL SHOWERS AND THUNDERSTORMS TO THE AREA.
THERE IS A BRIEF BREAK ON TUESDAY...BUT THAT IS SHORT LIVED AS AN
UPPER LOW MOVES THROUGH THE NORTHERN AND CENTRAL PLAINS. MODELS HAVE
BEEN SOMEWHAT INCONSISTENT WITH THE TRACK OF THIS LOW. WITH IT IN
THE NORTHERN PLAINS...THERE WOULD NOT BE AS GOOD OF A CHANCE FOR
THUNDERSTORMS ACROSS THIS AREA. DUE TO THE INCONSISTENCIES IN THE
MODELS...WILL HAVE SOME LOW POPS IN FOR TUESDAY NIGHT INTO WEDNESDAY
NIGHT AS THIS UPPER LOW AND SURFACE FRONT MOVE THROUGH THE FORECAST
AREA.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR KSZ005>007-017>019.
&&
HEINLEINHazardous weather outlook, May 29, 2:40 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 240 PM CDT THU MAY 29 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 240 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN OUTBREAK OF SEVERE THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THROUGH THE EVENING. WELL ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED TO TRACK EAST NORTHEAST AT 35 TO 40 MPH THIS AFTERNOON AND EVENING. THE INTENSE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS OF 70 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY CAUSE FLASH FLOODING. THE STORMS WILL DEPART THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 29, 7:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
744 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 3 S HAMPTON 40.84N 97.89W
05/29/2008 HAMILTON NE PUBLIC
8 SEMIS BLOWN OVER. DEBRIS SCATTERED ALONG I80. LARGE
UTILITY HIGH VOLTAGE LINES SNAPPED. HORSE TRAILER FLIPPED
OVER
&&
JCBLocal storm report, May 29, 8:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 E ODESSA 40.70N 99.24W
05/29/2008 BUFFALO NE BROADCAST MEDIA
75 TO 80 RAILROAD CARS DERAILED
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
WEST SIDE OF EXHIBITION BUILDING DESTROYED
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
ROOF TORN FROM 4 PLEX MANY TREES AND POWER LINES DOWN
THROUGHOUT THE CITY
&&
JCBLocal storm report, May 29, 8:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
823 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 5 S DOWNS 39.43N 98.55W
05/29/2008 OSBORNE KS LAW ENFORCEMENT
&&
JCBLocal storm report, May 29, 8:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 7 SW LEXINGTON 40.71N 99.84W
05/29/2008 E1.75 INCH DAWSON NE TRAINED SPOTTER
0428 PM HAIL 2 N JOHNSON LAKE 40.71N 99.85W
05/29/2008 E1.75 INCH DAWSON NE TRAINED SPOTTER
0448 PM HAIL ELM CREEK 40.72N 99.38W
05/29/2008 E1.75 INCH BUFFALO NE TRAINED SPOTTER
0450 PM TORNADO 7 S OVERTON 40.64N 99.54W
05/29/2008 PHELPS NE STORM CHASER
BRIEF TOUCHDOWN
0459 PM HAIL ARAPAHOE 40.31N 99.90W
05/29/2008 E2.75 INCH FURNAS NE LAW ENFORCEMENT
0503 PM TSTM WND DMG 1 E ODESSA 40.70N 99.24W
05/29/2008 BUFFALO NE BROADCAST MEDIA
75 TO 80 RAILROAD CARS DERAILED
0503 PM TORNADO 4 S ELM CREEK 40.66N 99.38W
05/29/2008 PHELPS NE STORM CHASER
0505 PM HAIL ODESSA 40.70N 99.26W
05/29/2008 E1.75 INCH BUFFALO NE TRAINED SPOTTER
0512 PM HAIL 5 W ELWOOD 40.59N 99.96W
05/29/2008 E2.00 INCH GOSPER NE TRAINED SPOTTER
0517 PM HAIL ELM CREEK 40.72N 99.38W
05/29/2008 M1.75 INCH BUFFALO NE LAW ENFORCEMENT
0519 PM HAIL 1 W ELWOOD 40.59N 99.88W
05/29/2008 E1.75 INCH GOSPER NE LAW ENFORCEMENT
0520 PM TORNADO 2 W KEARNEY 40.70N 99.12W
05/29/2008 BUFFALO NE LAW ENFORCEMENT
0520 PM TORNADO 3 S ODESSA 40.66N 99.26W
05/29/2008 PHELPS NE LAW ENFORCEMENT
TORANDO REPORTED NEAR INTERSECTION OF UNION AND 747 ROAD
BY THE NEBRASKA STATE PATROL.
0522 PM TORNADO 3 SW KEARNEY 40.67N 99.13W
05/29/2008 BUFFALO NE LAW ENFORCEMENT
POWER FLASHES
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
ROOF TORN FROM 4 PLEX MANY TREES AND POWER LINES DOWN
THROUGHOUT THE CITY
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
WEST SIDE OF EXHIBITION BUILDING DESTROYED
0525 PM FUNNEL CLOUD ELM CREEK 40.72N 99.38W
05/29/2008 BUFFALO NE STORM CHASER
STRONG ROTATION
0525 PM TORNADO KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE STORM CHASER
POWER FLASHES IN THE CITY OF KEARNEY
0535 PM TORNADO 3 N KEARNEY 40.74N 99.08W
05/29/2008 BUFFALO NE STORM CHASER
POWER LINES DOWN
0536 PM TORNADO 5 SW KEARNEY 40.65N 99.15W
05/29/2008 KEARNEY NE LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR THE INTERSECTION OF
20TH AND VICTOR ROAD BY THE NEBRASKA STATE PATROL.
0541 PM TORNADO 7 SW OVERTON 40.67N 99.63W
05/29/2008 PHELPS NE TRAINED SPOTTER
0546 PM HAIL 10 N DAMAR 39.46N 99.58W
05/29/2008 E1.00 INCH ROOKS KS TRAINED SPOTTER
0550 PM HAIL 10 N DAMAR 39.46N 99.58W
05/29/2008 E1.00 INCH ROOKS KS LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED
0600 PM HAIL 4 N WOOD RIVER 40.88N 98.60W
05/29/2008 E1.75 INCH HALL NE EMERGENCY MNGR
0602 PM HAIL 6 W WOOD RIVER 40.82N 98.71W
05/29/2008 E1.00 INCH HALL NE AMATEUR RADIO
0610 PM FUNNEL CLOUD 8 N STOCKTON 39.55N 99.27W
05/29/2008 ROOKS KS LAW ENFORCEMENT
0610 PM TSTM WND DMG 5 N DAMAR 39.39N 99.58W
05/29/2008 ROOKS KS STORM CHASER
2-3 INCH TREE LIMBS DOWN
0622 PM TORNADO 8 S CAIRO 40.89N 98.61W
05/29/2008 HALL NE TRAINED SPOTTER
HUSKER HWY AND HWY 11
0625 PM TORNADO 5 W GRAND ISLAND 40.92N 98.46W
05/29/2008 HALL NE EMERGENCY MNGR
TORNADO ON GROUND AT STOLLEY PARK ROAD AND 110 ROAD
0627 PM TSTM WND GST WOOD RIVER 40.82N 98.60W
05/29/2008 E80.00 MPH HALL NE TRAINED SPOTTER
0630 PM HAIL 7 E GLADE 39.68N 99.18W
05/29/2008 E1.00 INCH PHILLIPS KS CO-OP OBSERVER
0631 PM HAIL 7 N STOCKTON 39.54N 99.27W
05/29/2008 E2.75 INCH ROOKS KS EMERGENCY MNGR
COVERING GROUND
0636 PM TORNADO WOODSTON 39.45N 99.10W
05/29/2008 ROOKS KS LAW ENFORCEMENT
ONE HOUSE DAMAGED...TREES AND POWERLINES DOWN
0640 PM TSTM WND DMG 1 N WOODSTON 39.47N 99.10W
05/29/2008 ROOKS KS EMERGENCY MNGR
HOUSE DESTROYED
0650 PM TORNADO 2 W PALCO 39.25N 99.60W
05/29/2008 ROOKS KS EMERGENCY MNGR
DEBRIS CLOUD
0700 PM TSTM WND GST GILTNER 40.77N 98.15W
05/29/2008 E65.00 MPH HAMILTON NE EMERGENCY MNGR
0700 PM TORNADO 3 W AURORA 40.87N 98.06W
05/29/2008 HAMILTON NE EMERGENCY MNGR
0702 PM TSTM WND GST PALCO 39.25N 99.56W
05/29/2008 E80.00 MPH ROOKS KS EMERGENCY MNGR
0702 PM HAIL PALCO 39.25N 99.56W
05/29/2008 E1.00 INCH ROOKS KS EMERGENCY MNGR
0713 PM TORNADO 3 S AURORA 40.82N 98.00W
05/29/2008 HAMILTON NE STORM CHASER
DAMAGE TO TWO GAS STATIONS
0717 PM TORNADO 2 NW PLAINVILLE 39.25N 99.33W
05/29/2008 ROOKS KS STORM CHASER
0732 PM TSTM WND GST YORK 40.87N 97.60W
05/29/2008 E60.00 MPH YORK NE NWS EMPLOYEE
0732 PM HAIL YORK 40.87N 97.60W
05/29/2008 E1.00 INCH YORK NE NWS EMPLOYEE
0734 PM TSTM WND DMG 3 S HAMPTON 40.84N 97.89W
05/29/2008 HAMILTON NE PUBLIC
8 SEMIS BLOWN OVER. DEBRIS SCATTERED ALONG I80. LARGE
UTILITY HIGH VOLTAGE LINES SNAPPED. HORSE TRAILER FLIPPED
OVER
0734 PM TSTM WND GST 2 NW YORK 40.89N 97.62W
05/29/2008 M77.00 MPH YORK NE AMATEUR RADIO
0821 PM TORNADO 5 S DOWNS 39.43N 98.55W
05/29/2008 OSBORNE KS LAW ENFORCEMENT
&&
JCBLocal storm report, May 29, 8:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 14 N HOLDREGE 40.64N 99.38W
05/29/2008 PHELPS NE EMERGENCY MNGR
WINDOWS BLOWN OUT OF HOUSE...DAMAGE TO AN EMPTY GRAIN
BIN...TREE LIMBS DOWN
&&
NWSLocal storm report, May 29, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 6 SSW GLEN ELDER 39.42N 98.35W
05/29/2008 MITCHELL KS STORM CHASER
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:24 PM CDT | Tornado Warning | GID | Osborne, Rooks | 51 min |
| May 29, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 49 min |
| May 29, 7:29 PM CDT | Tornado Warning | GID | Jewell, Smith | 46 min |
| May 29, 7:40 PM CDT | Flash Flood Warning | GID | Jewell | 6 hr |
| May 29, 7:57 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 48 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 24 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 32 min |
| May 29, 8:18 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 42 min |
| May 29, 8:25 PM CDT | Tornado Warning | GID | Smith | 50 min |
| May 29, 8:30 PM CDT | Flash Flood Warning | GID | Mitchell, Osborne | 6 hr |
| May 29, 8:42 PM CDT | Flash Flood Warning | GID | Phillips | 6 hr |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 51 min |
| May 29, 8:58 PM CDT | River Flood Warning | GID | Rooks | 19 hr |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 32 min |
| May 29, 8:58 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 29, 8:59 PM CDT | Tornado Warning | GID | Jewell, Smith | 28 min |
| May 29, 9:21 PM CDT | Tornado Warning | GID | Osborne, Rooks, Smith | 24 min |
| May 29, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Phillips, Smith | 45 min |
| May 29, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 45 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 42 min |
| May 29, 10:09 PM CDT | Tornado Warning | GID | Jewell | 36 min |
| May 29, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Rooks, Smith | 45 min |
| May 29, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 26 min |
| May 30, 12:00 PM CDT | River Flood Warning | GID | Osborne | 23 hr |
| May 30, 6:45 PM CDT | Areal Flood Warning | GID | Rooks | 28 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.